Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 409, NWS Little Rock, AR

August 2, 2003Lincoln County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 2, 2003, 12:33 PM CDT for Lincoln County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2003, 12:33 PM CDT (17:33 UTC)
Expired
Aug 2, 2003, 1:15 PM CDT
In force
42 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Lincoln County, AR

The radar

The Little Rock radar (KLZK), 109 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2003-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2003-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1366 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1354 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 10:52 AM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 2, 10:52 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1052 AM CDT SAT AUG 2 2003

SATELLITE AND RADAR DATA INDICATE THAT CONVECTION ACROSS THE
NORTHERN HALF OF THE FORECAST AREA HAS DECREASED IN INTENSITY SINCE
14Z. DATA ALSO INDICATES A CONVECTIVELY INDUCED VORTEX...MOVING EAST
BETWEEN KHRO AND KRUE. WILL NEED TO CLOSELY MONITOR SOUTHEAST
PORTIONS OF THE CWA FOR ADDITIONAL DEVELOPMENT THIS AFTERNOON.

.LZK...NONE.

55
Hazardous weather outlook, Aug 2, 7:00 AM CDT, 5 hours 33 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
700 AM CDT SAT AUG 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS MOST OF ARKANSAS.

A COLD FRONT MOVED INTO ARKANSAS OVERNIGHT FROM MISSOURI. THE FRONT
TRIGGERED THUNDERSTORMS THIS MORNING IN NORTHERN ARKANSAS...WITH A
GENERAL WEAKENING TREND NOTED TOWARD DAWN. SHOWERS AND STORMS WILL
PUSH TOWARD CENTRAL SECTIONS OF THE STATE AND WILL MOSTLY DISSIPATE
BY LATER THIS MORNING.

THE FRONT WILL PUSH INTO SOUTHERN ARKANSAS THIS AFTERNOON AND WILL
STALL. CLOUDS WILL BREAK UP A BIT THIS AFTERNOON...WITH HEATING
MAKING THE ATMOSPHERE UNSTABLE. GIVEN THIS...SCATTERED SHOWERS AND
THUNDERSTORMS MAY REDEVELOP...ESPECIALLY OVER CENTRAL AND SOUTHERN
SECTIONS OF THE STATE. SOME OF THE STORMS MAY BECOME SEVERE THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FRONT IN SOUTHERN ARKANSAS WILL REMAIN STALLED ON SUNDAY...AND
WILL MOVE BACK TO THE NORTH EARLY NEXT WEEK. WITH THE FRONT ACROSS
THE REGION...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN
THE FORECAST THROUGH AT LEAST WEDNESDAY.

AT THIS TIME...IT APPEARS THAT SEVERE WEATHER WILL REMAIN LIMITED
DURING THE UPCOMING WEEK. HOWEVER...A STORM SYSTEM IN THE SOUTHERN
PLAINS WILL WILL APPROACH BY TUESDAY AND WILL INTERACT WITH THE
FRONT ACROSS THE REGION. THIS MAY RESULT IN SEVERE STORM
DEVELOPMENT...AND THE SITUATION WILL BE MONITORED CLOSELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND
TONIGHT...ESPECIALLY IN CENTRAL AND SOUTHERN ARKANSAS.

46

In the hours before

Special weather statement, Aug 2, 8:55 AM CDT, 3 hours 38 minutes before
ARZ007-016-025-033-034-045>047-056-057-021415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
855 AM CDT SAT AUG 2 2003

SEVERE THUNDERSTORM WATCH NUMBER 831 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES...

ARKANSAS...INDEPENDENCE...JACKSON...JEFFERSON...LONOKE...MONROE...
PRAIRIE...SHARP...WHITE AND WOODRUFF.

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 9:25 PM CDTSevere Thunderstorm WarningLZKLogan, Scott45 min
Aug 1, 10:36 PM CDTSevere Thunderstorm WarningLZKPolk44 min
Aug 1, 11:56 PM CDTSevere Thunderstorm WarningLZKPike39 min
Aug 2, 4:09 AM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Fulton, Izard, Marion76 min
Aug 2, 4:52 AM CDTSevere Thunderstorm WarningLZKSearcy, Stone58 min
Aug 2, 5:00 AM CDTSevere Thunderstorm WarningLZKSharp50 min
Aug 2, 5:27 AM CDTSevere Thunderstorm WarningLZKBoone43 min
Aug 2, 6:24 AM CDTFlash Flood WarningLZKBoone2 hr
Aug 2, 7:46 AM CDTSevere Thunderstorm WarningLZKJackson39 min
Aug 2, 9:24 AM CDTFlash Flood WarningLZKJackson2 hr
Aug 2, 11:59 AM CDTSevere Thunderstorm WarningLZKArkansas36 min
Aug 2, 1:42 PM CDTSevere Thunderstorm WarningLZKBradley33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.